Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Why am I having episodes of confusion and speaking issue and can I continue taking arip mt?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 151 Questions
Question
Hellow Doctor, My wife is having episodes of sort of confusion and speaking on issues not related to one another and when started in 2001 I consulted a psychiatrist who ha give initially higher dose of Arip & Pakitane we have used for 6 months. With in 1 week she used to becone normal. When the episode starts all her activities become slow and always brings the old issues which are not important in nature. Other wise very happy atmosphere and no troubles and no other problems in the house or any where. Some times we notice her nothing happened and very normal and jovial. On doctors advise we continued medicine Arip 5 mg daily in the night for 2-3 years. Soome time back we stopped medicine after a few months we niticed similar episode of confusion and taking to all prople over phone irrelavent topics etc. and slowdown of daily activities, irritation for small and silly things off and on. When consulted the doctor, this time prescribed ARIP -MT 20 mg for 1 month and after that gardually reduced to 10 mg and 5 mg in span of 3 months. In last 5 years she has put on weight and she is 5'2" and 82 kgs now. We have 3 kids(including twins). She is 47 years old. We use ARIP MT 10 mg only as recently some symptoms of similar episodes noticed. She is reluctant to meet the doctor now a days for this sort of problem. Please advise whether the medicine is OK or any good and advanced medicine etc. Regds, XXXXXXX
Posted Thu, 23 Jan 2014 in Mental Health
 
 
Answered by Dr. Neha Sethi 1 hour later
Brief Answer: continue taking ARIP MT. Detailed Answer: Hi XXXXXXX Welcome to HEALTHCARE MAGIC. By looking at the history of your wife I suggest you to continue taking the ARIP MT 10 mg if she is tolerating the medicine well. I suggest you to continue the medicine for few weeks and then motivate your wife to meet her doctor so that he can do the further adjustments in the dose of the medicine. ARIP MT is a good medicine itself you don't need to go for any alternative medicine. The weight gain is a very common side effect of the medicine so try to motivate her to do some exercise and have balanced diet. Reducing weight will also help her with the knee pains and the snoring. Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries. Wishing you good health.
Above answer was peer-reviewed by
 
Follow-up: Why am I having episodes of confusion and speaking issue and can I continue taking arip mt? 15 hours later
Doctor, I just want to know, why this sort of problem happens? It it due to any bodies behaviour in the house like Inlaws,Husband Friends etc. In my house it is not there. Even we( with my kids)reconcile from time to time any thing to be corrected among ourselves. No other member except my own children stay in my house. My father in law stays with me as he is alone and no other support for him. Can this problem completely curable? Any suggestion for improvement or we have to change life style? We all very much determined to do all possible to make her the happiest healthy person. Regds, XXXXXXX
 
 
Answered by Dr. Neha Sethi 49 minutes later
Brief Answer: behavioral therapy is required. Detailed Answer: Hi XXXXXXX It is not necessary that the problem is solely caused by the behaviour of the family members around her.There are also genetic ,psychological and environmental factors also which influence the person. I suggest you to maintain a normal friendly environment in house,never overreact when she is not feeling well.Try to communicate with her to keep her mind diverted,do not leave her alone at home,go for outing with her,ask her friends to come home to give her company.Also try to avoid situations which triggers the episode. About the cure of the problem ,it varies patient to patient.If patient is willing to get rid of this there are more chances of improvement.The results are better with the medicines and the behavioural therapy together.Patient counselling is very important in these cases.i suggest you to consult a psychotherapist along with the medicines.Do not loose hope,your wife will be fine. Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries. Wishing you good health.
Above answer was peer-reviewed by
 
Follow-up: Why am I having episodes of confusion and speaking issue and can I continue taking arip mt? 52 minutes later
Thankyou very much Doctor. I am grateful to you for the suggestion Regds,
 
 
Answered by Dr. Neha Sethi 19 minutes later
Brief Answer: it's my pleasure. Detailed Answer: Hi, XXXXXXX It was my pleasure .I wish your wife good health. Regards. Dr.Neha Sethi
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Treatment/Therapy

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor